Ask a doctor

Chemical Burn Is Still Very Red and the Same Size After Over a Month?

I got a chemical burn about the size of a dime on my chin from either salycic acid or rubbing alcohol. I know those are strong chemicals but I felt a pimple coming and just didn't think. I burned the skin but the next day wasn't sure it was a burn and applied more salycic acid. It's been over a month and I've applied hydrocortisone and vitamin e oil and neosporin and it started to look less red, but now all of the sudden is back to it's original redness and is still the same size. Please help !!

Doctor Answers (4)

Reducing redness from a scar or burn with laser treatment

+1

The redness from burns can be improved with pulsed dye laser to reduce the vascularity of the burn.

Web reference: http://surgery90210.com/cosmetic-dermatology/38/scar-revision.aspx

Los Angeles Plastic Surgeon
5.0 out of 5 stars 43 reviews

Redness after use of "strong" chemicals

+1

Please don't try to treat this on your own.

See qualified physician.

Here  are the possible reason for the problem you are experiencing:

1. Allergic reaction causing contact dermatitis especially after the use of Neosporin.

2. Superimposed fungal infection

3. Superimposed bacterial infection

4. Active acne lesion

5. Unspecific reaction 

There are unusual causes which are less likely to cause the problem.

In any event, you will be best served by a doctor who can make the right diagnosis and treat accordingly.

 

Good luck

 

David Evdokimow M.D.

 

 

 

 

 

 

 

 

 

 

 

 

Morristown Plastic Surgeon
5.0 out of 5 stars 10 reviews

Red acne scar after a burn

+1

You should consult with a dermatologist to see if you are allergic to the vitamin E oil or the Neosporin.  You should stop using these products.  Wash gently with a mild cleanser and use the hydrocortisone cream for a few days.  The redness will gradually fade and until then, avoid sun exposure which may turn the area brown.

Toronto Dermatologist
5.0 out of 5 stars 14 reviews

Please see a dermatologist.

+1

There are several possibilities that come to mind. This is a partial list and is not intended to provide you with an exact diagnosis as you should be examined in person by a physician:

1.You may have a bacterial infection that may require a prescription for an oral antibiotic, or a prescription for something stronger than neosporin.

2.If you are a female and have menstrual cycles, you may be experiencing an area of recurrent cystic acne, which can be treated with an injection of a corticosteroid and, if needed, and oral antibiotic to prevent a scar

3. We can develop allergies to substances that we may have used for years with no prior problems. One can, for example, develop an allergy to neosporin even though one has used it for years. One can develop an allergy to topical vitamin E, and to ingredients in the hydrocortisone cream, too.

I hope this has been helpful to you.

Alpharetta Dermatologic Surgeon
4.5 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.